CSN Login
Members Online: 11

neuropathy

bdean
Posts: 262
Joined: Feb 2001

Hi Everyone: Have any of you suffered neuropathy as a side effect of your chemo? My hands and feet started tingling and feeling kinda numb from early on in treatment. Today I found out that my blurred vision and impaired ability to sweat is also caused by neuropathy! Chemo just keeps on giving off these terrible side effects--but when you consider the alternative--I guess it is well worth coping with them. I finished chemo in December, but am still taking Herceptin, and I am not sure if it can also cause some of these problems. I would appreciate any feedback you might have. I really appreciate each one of you ladies, and you are in my prayers always. God bless each of you. Brenda

tiger
Posts: 292
Joined: Oct 2000

Hi Brenda, did you have Taxol as your chemo? I did for six courses along with the herceptin, and now am back on the Taxol for three more course but no herceptin. I found that my hands and feet tingled and were freezing cold all the time, it went away about a month after I finished my first six Taxol. I had a two month break and started it again two weeks ago. I found that when i was having just the herceptin through late Dec - mid March, the only side effects that i had were chills and the runs about three days after my infusion.How long have you been taking just the herceptin?
Hugs from Tiger

mellie
Posts: 7
Joined: Mar 2001

Hi, Brenda! I had 12 weekly sessions of Taxol and about 8-9 weeks into it, I started getting tingling and numbness in my fingers and toes. It never got really bad, but certainly was annoying. I finished chemo 2 months ago and the numbness is almost completely gone. I noticed a big difference within 1 month. I didn't take Herceptin, so can't speak to its side effects. If you take Taxol, don't be surprised if your fingernails and toenails started looking very strange and gross. Good luck!! Mellie

mjdp2's picture
mjdp2
Posts: 142
Joined: Nov 2000

Hi Brenda,
I had to stop my Taxol after the first infusion. My pain and neuropathy were too severe to continue. Hands and feet were swollen for 10 days and I could barely walk. Now after 2 years the pain is gone but the tingling remains. I've been told by a friend who tried to research this problem that there was a barrier between the damaged nerves and the nutrient supply system. Molecular proteins were too large to pass thru this barrier to repair the damage. It my take you up to 18 months for your tingling symptoms to dissapate. Blessings, Margaret

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network